Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Harmonic Maass-Jacobi forms with singularities and a theta-like decomposition

Authors: Kathrin Bringmann, Martin Raum and Olav K. Richter
Journal: Trans. Amer. Math. Soc. 367 (2015), 6647-6670
MSC (2010): Primary 11F50; Secondary 11F60, 11F55, 11F37, 11F30, 11F27
Published electronically: January 15, 2015
MathSciNet review: 3356950
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Real-analytic Jacobi forms play key roles in different areas of mathematics and physics, but a satisfactory theory of such Jacobi forms has been lacking. In this paper, we fill this gap by introducing a space of harmonic Maass-Jacobi forms with singularities which includes the real-analytic Jacobi forms from Zwegers's PhD thesis. We provide several structure results for the space of such Jacobi forms, and we employ Zwegers's $ \widehat {\mu }$-functions to establish a theta-like decomposition.

References [Enhancements On Off] (What's this?)

  • [1] Rolf Berndt and Ralf Schmidt, Elements of the representation theory of the Jacobi group, Progress in Mathematics, vol. 163, Birkhäuser Verlag, Basel, 1998. MR 1634977 (99i:11030)
  • [2] Kathrin Bringmann and Amanda Folsom, Almost harmonic Maass forms and Kac-Wakimoto characters, J. Reine Angew. Math. 694 (2014), 179-202. MR 3259042,
  • [3] Kathrin Bringmann and R. Olivetto, Kac-Wakimoto characters and non-holomorphic Jacobi forms, preprint, 2013.
  • [4] Kathrin Bringmann, Martin Raum, and Olav K. Richter, Kohnen's limit process for real-analytic Siegel modular forms, Adv. Math. 231 (2012), no. 2, 1100-1118. MR 2955204,
  • [5] Kathrin Bringmann and Olav K. Richter, Zagier-type dualities and lifting maps for harmonic Maass-Jacobi forms, Adv. Math. 225 (2010), no. 4, 2298-2315. MR 2680205 (2011h:11052),
  • [6] Jan Hendrik Bruinier and Jens Funke, On two geometric theta lifts, Duke Math. J. 125 (2004), no. 1, 45-90. MR 2097357 (2005m:11089),
  • [7] C. Conley and M. Raum, Harmonic Maaß-Jacobi forms of degree $ 1$ with higher rank indices, preprint, 2011.
  • [8] A. Dabholkar, S. Murthy, and D. Zagier, Quantum black holes, wall crossing, and mock modular forms, to appear in Cambridge Monographs on Mathematical Physics.
  • [9] Tohru Eguchi, Hirosi Ooguri, and Yuji Tachikawa, Notes on the $ K3$ surface and the Mathieu group $ M_{24}$, Exp. Math. 20 (2011), no. 1, 91-96. MR 2802725 (2012e:58039),
  • [10] Martin Eichler and Don Zagier, The theory of Jacobi forms, Progress in Mathematics, vol. 55, Birkhäuser Boston, Inc., Boston, MA, 1985. MR 781735 (86j:11043)
  • [11] Lothar Göttsche, Hiraku Nakajima, and Kōta Yoshioka, Instanton counting and Donaldson invariants, J. Differential Geom. 80 (2008), no. 3, 343-390. MR 2472477 (2009k:14080)
  • [12] Lothar Göttsche and Don Zagier, Jacobi forms and the structure of Donaldson invariants for $ 4$-manifolds with $ b_+=1$, Selecta Math. (N.S.) 4 (1998), no. 1, 69-115. MR 1623706 (99d:57022),
  • [13] Masanobu Kaneko and Don Zagier, A generalized Jacobi theta function and quasimodular forms, The moduli space of curves (Texel Island, 1994) Progr. Math., vol. 129, Birkhäuser Boston, Boston, MA, 1995, pp. 165-172. MR 1363056 (96m:11030)
  • [14] Toshiya Kawai and Kōta Yoshioka, String partition functions and infinite products, Adv. Theor. Math. Phys. 4 (2000), no. 2, 397-485. MR 1838446 (2002g:11054)
  • [15] Anatoly Libgober, Elliptic genera, real algebraic varieties and quasi-Jacobi forms, Topology of stratified spaces, Math. Sci. Res. Inst. Publ., vol. 58, Cambridge Univ. Press, Cambridge, 2011, pp. 95-120. MR 2796409 (2012k:58036)
  • [16] Andreas Malmendier and Ken Ono, $ {\rm SO}(3)$-Donaldson invariants of $ \mathbb{C}{\rm P}^2$ and mock theta functions, Geom. Topol. 16 (2012), no. 3, 1767-1833. MR 2967063,
  • [17] Jan Manschot, Stability and duality in $ \mathcal {N}=2$ supergravity, Comm. Math. Phys. 299 (2010), no. 3, 651-676. MR 2718927 (2012a:81276),
  • [18] Toshio Nishino, Function theory in several complex variables, Translations of Mathematical Monographs, vol. 193, American Mathematical Society, Providence, RI, 2001. Translated from the 1996 Japanese original by Norman Levenberg and Hiroshi Yamaguchi. MR 1818167 (2001k:32001)
  • [19] G. Oberdieck, A Serre derivative for even weight Jacobi forms, preprint, 2012.
  • [20] Ameya Pitale, Jacobi Maaß forms, Abh. Math. Semin. Univ. Hambg. 79 (2009), no. 1, 87-111. MR 2541345 (2010f:11075),
  • [21] M. Raum, Dual weights in the theory for harmonic Siegel modular forms, Ph.D. thesis, University of Bonn, Germany, 2012.
  • [22] Nils-Peter Skoruppa, Developments in the theory of Jacobi forms, Automorphic functions and their applications (Khabarovsk, 1988) Acad. Sci. USSR, Inst. Appl. Math., Khabarovsk, 1990, pp. 167-185. MR 1096975 (92e:11043)
  • [23] Nils-Peter Skoruppa, Explicit formulas for the Fourier coefficients of Jacobi and elliptic modular forms, Invent. Math. 102 (1990), no. 3, 501-520. MR 1074485 (91j:11029),
  • [24] Nils-Peter Skoruppa, Jacobi forms of critical weight and Weil representations, Modular forms on Schiermonnikoog, Cambridge Univ. Press, Cambridge, 2008, pp. 239-266. MR 2512363 (2011a:11093),
  • [25] Don Zagier, Ramanujan's mock theta functions and their applications (after Zwegers and Ono-Bringmann), Astérisque 326 (2009), Exp. No. 986, vii-viii, 143-164 (2010). Séminaire Bourbaki. Vol. 2007/2008. MR 2605321 (2011h:11049)
  • [26] S. Zwegers, Mock theta functions, Ph.D. thesis, Universiteit Utrecht, The Netherlands, 2002.
  • [27] S. Zwegers, Multivariable Appell functions, preprint, 2010.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11F50, 11F60, 11F55, 11F37, 11F30, 11F27

Retrieve articles in all journals with MSC (2010): 11F50, 11F60, 11F55, 11F37, 11F30, 11F27

Additional Information

Kathrin Bringmann
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, D-50931 Köln, Germany

Martin Raum
Affiliation: Department of Mathematics, ETH Zurich, Rämistrasse 101, CH-8092 Zürich, Switzerland
Address at time of publication: Max Planck Institute for Mathematics, Vivatsgasse 7, D-53111 Bonn, Germany

Olav K. Richter
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203

Received by editor(s): June 21, 2013
Received by editor(s) in revised form: February 18, 2014
Published electronically: January 15, 2015
Additional Notes: The first author was partially supported by the Alfried Krupp Prize for Young University Teachers of the Krupp Foundation and by NSF grant DMS-$0757907$. The second author held a scholarship from the Max Planck Society and is supported by the ETH Zurich Postdoctoral Fellowship Program and by the Marie Curie Actions for People COFUND Program. The third author was partially supported by Simons Foundation grant $#200765$
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society